Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 219, NWS Atlanta, GA

July 12, 2013Taliaferro County, Warren County, Wilkes County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 12, 2013, 9:32 PM EDT for Taliaferro County, Warren County, Wilkes County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2013, 9:32 PM EDT (01:32 UTC)
Expired
Jul 12, 2013, 10:15 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Taliaferro County, GA, Warren County, GA, Wilkes County, GA

The radar

The Robins AFB radar (KJGX), 125 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2093 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WUUS52 KFFC 130132
SVRFFC
GAC265-301-317-130215-
/O.NEW.KFFC.SV.W.0219.130713T0132Z-130713T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
932 PM EDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TALIAFERRO COUNTY IN EAST CENTRAL GEORGIA
  EXTREME NORTH CENTRAL WARREN COUNTY IN EAST CENTRAL GEORGIA
  WESTERN WILKES COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 1015 PM EDT

* AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  WASHINGTON...MOVING SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CARTERS GROVE...TYRONE...LUNDBERG...ROCKY CREEK FIRE DEPT....
  LYNEVILLE...FICKLIN AND SANDY CROSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3357 8296 3385 8293 3386 8292 3391 8272
      3358 8265
TIME...MOT...LOC 0132Z 358DEG 11KT 3377 8280

$$
1 follow-up statement
322 
WWUS52 KFFC 130148
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 PM EDT FRI JUL 12 2013

GAC265-301-317-130215-
/O.CON.KFFC.SV.W.0219.000000T0000Z-130713T0215Z/
WILKES GA-WARREN GA-TALIAFERRO GA-
948 PM EDT FRI JUL 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHERN TALIAFERRO...EXTREME NORTH CENTRAL WARREN AND
SOUTHWESTERN WILKES COUNTIES...

AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
WASHINGTON...MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARTERS
GROVE...TYRONE...LUNDBERG...ROCKY CREEK FIRE DEPT....LYNEVILLE...
FICKLIN AND SANDY CROSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3380 8292 3383 8273 3358 8265 3357 8296
      3380 8294
TIME...MOT...LOC 0148Z 358DEG 11KT 3372 8280

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:23 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 12, 9:23 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
923 PM EDT FRI JUL 12 2013

.UPDATE...
MOST OF CONVECTION HAS DIMINISHED...THOUGH STILL LINGERING ISOLATED
SHOWER AND THUNDERSTORMS CONTINUING NEAR STALLED FRONT AND REMNANT
OUTFLOW INTERACTIONS. SHORT TERM HI-RES GUIDANCE INDICATES
ACTIVITY SHOULD DIMINISH FOR THE MOST PART OVERNIGHT SO HAVE
TRENDED POPS DOWN TO SLIGHT AND LOW END CHANCE MAINLY AFTER 06Z.
AREAS OF FOG LOOK TO SET IN FOR THE EARLY MORNING HOURS AGAIN MUCH
LIKE PREVIOUS NIGHT...AND SHOULD BE ACROSS MAJORITY OF CWA EXCEPT
THE FAR NORTHWEST WHERE DRIEST AIR HAS ADVECTED IN. OTHERWISE ONLY
MINOR OTHER CHANGES MADE TO TRENDS IN FORECAST AND PREVIOUS
DISCUSSION FOLLOWS...

BAKER

&&

.PREV DISCUSSION... /ISSUED 809 PM EDT FRI JUL 12 2013/

PREV DISCUSSION... /ISSUED 412 PM EDT FRI JUL 12 2013/

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
A WEAK FRONTAL BOUNDARY IS SAGGING SOUTH AND ACROSS THE METRO AREA
THIS AFTERNOON. THIS FEATURE HAS PROVIDED THE CONVERGENCE TO SPARK
CONVECTION ALONG A LA GRANGE TO FOREST PARK TO CLEVELAND LINE THIS
AFTERNOON. ISOLATED CONVECTION IS OCCURRING SOUTH OF THE BOUNDARY...
BUT EXPECT THIS ACTIVITY TO BECOME MORE SCATTERED TO NUMEROUS LATER
THIS AFTERNOON AND EVENING AS THE BOUNDARY CONTINUES TO SETTLE INTO
CENTRAL GA THIS EVENING AND OVERNIGHT. A FEW STORMS COULD BE STRONG
TO SEVERE... WITH STRONG WINDS... FREQUENT LIGHTNING AND LOCALLY
HEAVY RAIN THE MAIN THREATS THROUGH MAX HEATING. ALSO...WITH GROUNDS
SO SATURATED... MINOR FLOODING AND DOWN TREES WILL BE POSSIBLE
THROUGH MID EVENING EVEN WITH 40 TO 45 MPH WIND GUSTS. ANY ISOLATED
SEVERE STORM THREAT WILL GREATLY DIMINISH BY 8-9 PM THIS EVENING.

OTHERWISE... ISOLATED SHOWER ACTIVITY REMAINS POSSIBLE FOR AREAS
ALONG AND SOUTH OF THE BOUNDARY... MAINLY ACROSS MUCH OF CENTRAL GA
OVERNIGHT. THEN MODELS SHOW AN UPPER LOW... CURRENTLY SPINNING OVER
KY/OH... RETROGRADING WESTWARD TONIGHT AND CONTINUING ON SATURDAY.
THIS WILL DRAG THE SURFACE BOUNDARY NORTHWARD... SPREADING DEEP
TROPICAL MOISTURE BACK ACROSS THE FORECAST AREA SATURDAY AFTERNOON
AND EVENING. AS A RESULT.. EXPECT LOW CLOUDS TO SPREAD OVER MUCH OF
THE AREA TOWARDS MORNING... THEN GIVE WAY TO MOSTLY CLOUDY SKIES AND
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING... WITH THE GREATER CHANCES FOR THUNDER GENERALLY ALONG AND
EAST OF A CARROLLTON TO CLEVELAND LINE. THE CLOUDS AND DEEP MOISTURE
SHOULD HOLD HIGHS IN THE LOWER TO MID 80S ON SATURDAY... LIMIT
INSTABILITIES ENOUGH TO HELP HOLD CONVECTION BELOW SEVERE LIMITS.
THE INCREASING RAIN CHANCES SATURDAY AFTERNOON AND EVENING WILL
CONTINUE THE CONCERNS FOR LOCALLY HEAVY RAIN AND FLOOD PROBLEMS
AGAIN ON SATURDAY. A FLASH FLOOD WATCH MAY BE WARRANTED LATER THIS
WEEKEND... BUT WILL HOLD OFF FOR NOW AND ADDRESS THIS ISSUE WITH
LATER SHIFTS AND MODEL RUNS.

39

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
LONG TERM FORECAST IS STILL ON TRACK ONLY CHANGE WAS TO INCREASE
POPS SLIGHTLY ON SUNDAY AFTERNOON GIVEN LATEST GUIDANCE.
OTHERWISE...ONLY MINOR TWEAKS TO THE GRIDS. SEE THE DISCUSSION
BELOW FOR OVERALL THINKING.

11

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
/ISSUED 412 AM EDT FRI JUL 12 2013/
LONG TERM BEGINS WITH THE CLOSED UPPER LOW DRIFTING WEST OF THE
MID MS VALLEY...WITH A SOUTHEAST FLOW OF MOISTURE ACROSS THE CWA.
THE UPPER LOW CONTINUES TO DRIFT WESTWARD WHILE THE UPPER RIDGE
BUILDS OVER THE OHIO VALLEY REGION. THIS PUTS THE CWA IN A DEEP
EASTERLY FLOW OF ATLANTIC MOISTURE THROUGH MUCH OF THE PERIOD.
CHANCE OR SLIGHT CHANCE POPS OVER THE CWA THROUGH THE PERIOD LOOK
REASONABLE. PATTERN SHOULD BECOME MORE DIURNAL TOWARD MID WEEK AS
THE UPPER RIDGE CONTINUES TO EXPAND OVER THE EASTERN STATES.

41

&&

.HYDROLOGY...
THE GROUND ACROSS NORTH AND CENTRAL GEORGIA REMAINS MOIST.
ALTHOUGH ONLY A QUARTER TO AN INCH OF RAINFALL IS EXPECTED OVER
THE NEXT FEW DAYS...LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH SOME
OF THE THUNDERSTORMS. THE OVERALL AMOUNTS EXPECTED ARE BELOW 1HR
FFG BUT IF HIGHER AMOUNTS OCCUR AND AREAS RECEIVE MULTIPLE DAYS OF
RAINFALL...LOCALIZED FLOODING WILL BE POSSIBLE. NOT ENOUGH
TO ISSUE A FLASH FLOOD WATCH AT THIS TIME...BUT WILL CONTINUE TO
MONITOR.

&&

.AVIATION...
00Z UPDATE...
LINGERING CONVECTION NEAR KAHN AND KCSG SHOULD DIMINISH IN NEXT
HOUR OR TWO...WHILE CIGS NEAR 4-5 KFT EVENTUALLY SCATTERS FROM
01-04Z. VFR CONDITIONS SHOULD LOWER TO IFR/LIFR NEAR 500-600 FT
AFTER 09Z WITH POTENTIAL LOWER HEIGHTS AND MVFR/IFR VSBYS.
CIGS EVENTUALLY LIFT TO MVFR AFTER 15Z SATURDAY...THEN BKN 3-4 KFT
FOR AFTERNOON. THUNDERSTORM POTENTIAL RETURNS AFTER ABOUT 19Z SO
HAVE INCLUDED PROB30. WINDS MAY BE VRB INITIALLY THIS
EVENING WITH LINGERING OUTFLOWS FROM STORMS...THEN SWING NE TO E
AND STAY LIGHT. WINDS WILL INCREASE TO 8-10 KTS SATURDAY AFTERNOON.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON EARLY MORNING CIGS AND TIMING OF PRECIP SATURDAY.
HIGH CONFIDENCE ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  84  70  85 /  50  60  40  30
ATLANTA         70  84  69  85 /  40  50  40  40
BLAIRSVILLE     65  82  68  82 /  30  40  30  30
CARTERSVILLE    68  86  71  85 /  20  40  30  40
COLUMBUS        70  86  70  87 /  60  50  40  40
GAINESVILLE     69  82  69  83 /  40  40  40  40
MACON           70  85  71  87 /  50  70  60  40
ROME            67  87  71  86 /  10  40  30  40
PEACHTREE CITY  68  84  69  85 /  50  50  40  40
VIDALIA         72  85  73  89 /  40  70  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39/BAKER
LONG TERM....11
AVIATION...BAKER
Hazardous weather outlook, Jul 12, 5:04 PM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT FRI JUL 12 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-132115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
504 PM EDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE
ACROSS CENTRAL GEORGIA THROUGH TONIGHT WITH ISOLATED SHOWERS AND
THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA. THE EXCEPTION TO THIS
IS EXTREME NORTHWEST GEORGIA WHERE PRECIPITATION IS NOT EXPECTED
DUE TO THE DRIER AIR THAT HAS MOVED IN. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS...GENERALLY
ALONG AND SOUTH OF AN ATHENS TO ATLANTA LINE.

WEATHER HAZARDS EXPECTED...

PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE
THROUGH TONIGHT...MAINLY ACROSS CENTRAL GEORGIA. SOILS REMAIN
SATURATED AND SOME LOCAL FLOODING IS POSSIBLE.

THE STRONGER THUNDERSTORMS...MAINLY EXPECTED ALONG AND SOUTH OF AN
ATLANTA TO ATHENS LINE...HAVE THE POTENTIAL TO PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND SMALL HAIL. WITH SATURATED
SOILS...IT WILL NOT TAKE MUCH WIND TO BLOW DOWN TREES. SOME
ISOLATED STORMS MAY BECOME SEVERE...PRODUCING WINDS IN EXCESS OF
60 MPH AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ON
SATURDAY BUT BECOME MORE SCATTERED AND WITH A MORE DIURNAL
PATTERN INTO NEXT WEEK. THERE WILL STILL BE PERIODS OF MODERATE TO
HEAVY RAINFALL IN THE STRONGER THUNDERSTORMS SO LOCALIZED FLOODING
WILL REMAIN A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 12, 7:24 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
724 PM EDT FRI JUL 12 2013

GAZ102-130015-
724 PM EDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN STEWART COUNTY UNTIL 815 PM EDT...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PROVIDENCE CANYON STATE PARK...MOVING SOUTH
AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
STEWART COUNTY THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CHARLES...LOUVALE...OMAHA...PROVIDENCE CANYON STATE
PARK...FLORENCE MARINA STATE PARK...LUMPKIN...WESTVILLE AND SANFORD.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3192 8492 3195 8497 3197 8497 3197 8504
      3200 8507 3209 8506 3213 8507 3219 8501
      3220 8498 3221 8498 3223 8497 3221 8482
      3192 8470
TIME...MOT...LOC 2324Z 358DEG 17KT 3207 8497
Special weather statement, Jul 12, 7:26 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
726 PM EDT FRI JUL 12 2013

GAZ027-036>038-130015-
726 PM EDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN OGLETHORPE...OCONEE...MADISON AND CLARKE COUNTIES UNTIL 815 PM
EDT...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HULL...MOVING SOUTH AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS OGLETHORPE...OCONEE...MADISON AND CLARKE COUNTIES THROUGH 815
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JAMES
HOLLAND YOUTH SPORTS COMPLEX...SANDY CREEK RECREATION AREA...BARRETTS
MILL...DIAMOND HILL...NEESE...HULL...COLBERT...SMITHONIA...ATHENS...
WINTERVILLE...DUNLAP...SANDY CROSS...STATE BOTANICAL GARDEN OF
GEORGIA...WHITEHALL AND ARNOLDSVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3374 8340 3402 8341 3404 8339 3404 8336
      3405 8339 3406 8338 3413 8322 3387 8297
TIME...MOT...LOC 2326Z 354DEG 14KT 3401 8327
Special weather statement, Jul 12, 7:41 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT FRI JUL 12 2013

GAZ080-092-093-130030-
741 PM EDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN SCHLEY...MACON AND TAYLOR COUNTIES UNTIL 830 PM EDT...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RUPERT...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
SCHLEY...MACON AND TAYLOR COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE HICKS...POTTERVILLE...CHARING...
BUTLER...GARDEN VALLEY...RUPERT...CEDAR CREEK AND IDEAL. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3243 8439 3243 8440 3245 8441 3256 8442
      3267 8421 3242 8396 3232 8439
TIME...MOT...LOC 2341Z 357DEG 9KT 3246 8428
Local storm report, Jul 12, 8:37 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     BUTLER                  32.56N 84.24W
07/12/2013                   TAYLOR             GA   911 CALL CENTER

            SEVERAL TREES WERE BLOWN DOWN ACROSS THE COUNTY.

&&

RWILLIS
Special weather statement, Jul 12, 8:44 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT FRI JUL 12 2013

GAZ071-081-082-130130-
844 PM EDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MONROE...BIBB AND CRAWFORD COUNTIES UNTIL 930 PM EDT...

AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOLINGBROKE...MOVING SOUTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MONROE...BIBB AND CRAWFORD COUNTIES THROUGH 930 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARKWRIGHT...
BOLINGBROKE...WESLEYAN...PAYNE CITY...LAKE TOBESOFKEE...LIZELLA...
SKIPPERTON...MIDDLE GEORGIA REGIONAL AIRPORT...RUTLAND AND JACK BROWN
ESTATES. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3270 8393 3300 8394 3302 8373 3301 8372
      3299 8372 3298 8372 3297 8371 3269 8363
TIME...MOT...LOC 0043Z 355DEG 15KT 3292 8382
Special weather statement, Jul 12, 8:54 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EDT FRI JUL 12 2013

GAZ039-130145-
854 PM EDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WILKES COUNTY UNTIL 945 PM EDT...

AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DELHI...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILKES COUNTY THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE DELHI...DANBURG...FLORAL HILL AND METASVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3371 8270 3395 8271 3399 8268 3399 8265
      3398 8264 3388 8260 3388 8257 3387 8256
      3382 8259 3376 8256
TIME...MOT...LOC 0054Z 330DEG 6KT 3394 8266

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:44 PM EDTSpecial Weather StatementFFCBibb46 min
Jul 12, 8:54 PM EDTSpecial Weather StatementFFCWilkes51 min
Jul 12, 9:17 PM EDTRiver Flood WarningFFCGwinnett2 hr
Jul 12, 10:41 PM EDTSpecial Weather StatementFFCGreene, Hancock, Putnam, Taliaferro, Warren49 min
Jul 12, 11:29 PM EDTSpecial Weather StatementFFCJasper, Putnam46 min
Jul 13, 12:17 AM EDTSpecial Weather StatementFFCJones43 min
Jul 13, 12:48 AM EDTSpecial Weather StatementFFCTwiggs42 min
Jul 13, 1:37 AM EDTSpecial Weather StatementFFCBibb, Crawford, Peach, Taylor38 min
Jul 13, 10:41 AM EDTAreal Flood WarningFFCGlascock, Jefferson, Warren24 hr
Jul 13, 11:29 AM EDTFlash Flood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 80 more33 hr
Jul 13, 12:48 PM EDTAreal Flood WarningFFCJohnson24 hr
Jul 13, 1:06 PM EDTSpecial Weather StatementFFCLaurens84 min
Jul 13, 2:07 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe23 min
Jul 13, 2:29 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe61 min
Jul 13, 3:34 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe116 min
Jul 13, 4:15 PM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Taylor, Webster45 min
Jul 13, 4:17 PM EDTSpecial Weather StatementFFCTroup43 min
Jul 13, 4:47 PM EDTSpecial Weather StatementFFCChattahoochee, Harris, Muscogee43 min
Jul 13, 5:00 PM EDTSpecial Weather StatementFFCTroup30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.